Alert archive / Alabama / Areal Flood Warnings in 2021

Areal Flood Warning 7, NWS Mobile, AL

April 24, 20215 counties in Alabama; Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this areal flood warning at Apr 24, 2021, 3:43 PM CDT for 5 counties in Alabama; Greene County, Wayne County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 3:43 PM CDT (20:43 UTC)
Expired
Apr 24, 2021, 6:07 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Choctaw County, AL, Clarke County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

490 
WGUS44 KMOB 242043
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
343 PM CDT Sat Apr 24 2021

ALC023-025-099-129-131-MSC041-153-250245-
/O.NEW.KMOB.FA.W.0007.210424T2043Z-210425T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw AL-Clarke AL-Monroe AL-Washington AL-Wilcox AL-Greene MS-
Wayne MS-
343 PM CDT Sat Apr 24 2021

The National Weather Service in Mobile has issued a

* Flood Warning for...
  Northwestern Monroe County in south central Alabama...
  Wilcox County in south central Alabama...
  Southwestern Choctaw County in southwestern Alabama...
  Clarke County in southwestern Alabama...
  Northern Washington County in southwestern Alabama...
  Northern Greene County in southeastern Mississippi...
  Wayne County in southeastern Mississippi...

* Until 945 PM CDT Saturday.

* At 343 PM CDT, Doppler radar and automated rain gauges indicated 
  heavy rain due to thunderstorms. Flooding is ongoing or expected 
  to begin shortly in the warned area, especially for those areas 
  that are already saturated from previous heavy rains.

* Some locations that will experience flooding include...
  Jackson, Waynesboro, Thomasville, Camden, Grove Hill, Chatom, 
  Saint Stephens, Leroy, Wagarville, Clara, Whatley, Pine Hill, 
  Millry, State Line, Buckatunna, Silas, Coffeeville, Vredenburgh, 
  Fulton and Yellow Bluff.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3162 8894 3199 8799 3199 8769 3200 8762
      3213 8762 3213 8752 3227 8751 3227 8745
      3224 8739 3204 8718 3185 8724 3148 8758
      3138 8825 3141 8884 3143 8884 3143 8894

$$

CGAL
1 follow-up statement
776 
WGUS84 KMOB 242307
FLSMOB

Flood Statement
National Weather Service Mobile AL
607 PM CDT Sat Apr 24 2021

ALC023-025-099-129-131-MSC041-153-242317-
/O.CAN.KMOB.FA.W.0007.000000T0000Z-210425T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw AL-Clarke AL-Monroe AL-Washington AL-Wilcox AL-Greene MS-
Wayne MS-
607 PM CDT Sat Apr 24 2021

...FLOOD WARNING IS CANCELLED FOR NORTHWESTERN MONROE, WILCOX, 
SOUTHWESTERN CHOCTAW, CLARKE, NORTHERN WASHINGTON, NORTHERN GREENE 
AND WAYNE COUNTIES...

Heavy rain has ended as thunderstorms have moved out of the warned 
area. Thus, flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

LAT...LON 3162 8894 3199 8799 3199 8769 3200 8762
      3213 8762 3213 8752 3227 8751 3227 8745
      3224 8739 3204 8718 3185 8724 3148 8758
      3138 8825 3141 8884 3143 8884 3143 8894

$$

CGAL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 2:41 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 24, 2:41 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
241 PM CDT Sat Apr 24 2021

.MESOSCALE UPDATE /Now Through 6PM/...Severe thunderstorms
continue to develop across the CWA this afternoon. We have had
several intense thunderstorms so far across south-central AL and
the FL panhandle where ample CAPE/shear overlap with slightly more
backed low level winds aiding in updraft rotation. This helped
create some hefty mesocyclones as storms tracked along the
residual boundary laid out by the morning MCS. Additional
supercell development has occurred over southwestern and south-
central AL from Washington county eastward into Monroe and Conecuh
counties. This storm continues to remain isolated tracking east
and remains capable of producing large hail and damaging winds.
Other discrete to semi-discrete thunderstorm activity is noted
over Wayne county and continues to move into an environment
favorable for severe thunderstorms.

SBCAPE values continue to remain in the 2,000 to 4,000j/kg range,
highest southwest where higher surface dewpoints in the lower to
middle 70's overlap temperatures in the upper 70's to lower 80's.
Effective shear values remain in the 50 to 70kt range, highest to
the northwest over interior southwestern AL into southeastern MS.
Low level lapse rates remain at or above 7C/km given ample
surface heating, and steep mid-level lapse rates of 6.5 to 7.5C/km
persist. CAPE also remains large within the hail growth zone,
with upwards of 1,000J/kg present. For the most part, low level
winds have veered southwesterly, aiding in unidirectional
hodographs and limiting overall tornado threat. Anticipate any
thunderstorms that develop within this environment to take on
supercellular characteristics, with damaging wind gusts and large
hail up to golf ball size the primary hazards. Thunderstorms
should continue to develop as the 500mb jet streak shifts into
central and north- central AL, continuing to keep the CWA within
the right entrance region with increased lift. As we continue
forward over the next few hours, expect convective coverage to
increase, particularly within the vicinity of the I-65 corridor
and points eastward. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday morning for ALZ265-266.

     High Surf Advisory until 5 AM CDT Sunday for ALZ265-266.

     Wind Advisory until 7 PM CDT this evening for ALZ263>266.

FL...High Rip Current Risk through Monday morning for FLZ202-204-206.

     High Surf Advisory until 5 AM CDT Sunday for FLZ202-204-206.

     Wind Advisory until 7 PM CDT this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ630-
     633>636.

     Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Apr 24, 1:09 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     TSTM WND DMG     SARALAND                30.82N 88.07W
04/24/2021                   MOBILE             AL   PUBLIC

            REPORT OF LARGE TREE DOWN AT US 43 AND
            EVERETT AVE. PHOTO PROVIDED VIA SOCIAL
            MEDIA. TIME ESTIMATED BASED ON RADAR.

&&

JEH
Local storm report, Apr 24, 1:30 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     TSTM WND DMG     JANICE                  31.03N 89.03W
04/24/2021                   PERRY              MS   EMERGENCY MNGR

            WIDESPREAD TREES AND POWERLINE DOWN ACROSS
            THE CITY OF JANICE, MS. TIME ESTIMATED BASED
            ON RADAR.

&&

JEH
Local storm report, Apr 24, 2:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     1 SSW JONATHAN          31.21N 88.64W
04/24/2021                   GREENE             MS   EMERGENCY MNGR

            EM REPORTS TREES DOWN IN JONATHAN AREA. TIME
            ESTIMATED BASED ON RADAR.

&&

JEH
Special weather statement, Apr 24, 2:58 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CDT Sat Apr 24 2021

ALZ051-MSZ067-242045-
Choctaw AL-Wayne MS-
258 PM CDT Sat Apr 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 345 PM
CDT...

At 258 PM CDT, the strong thunderstorm was located 10 miles north of
Waynesboro, moving east at 45 mph.

Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.

Locations impacted include...
Silas, Gilbertown and Toxey.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Alabama...and southeastern Mississippi.

LAT...LON 3198 8807 3195 8808 3197 8809 3195 8812
      3193 8809 3194 8807 3193 8806 3191 8813
      3187 8813 3182 8818 3177 8816 3176 8814
      3176 8810 3175 8810 3173 8864 3184 8874
      3189 8848 3194 8847 3199 8808
TIME...MOT...LOC 1958Z 264DEG 38KT 3182 8862
Local storm report, Apr 24, 3:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     TSTM WND DMG     3 SE BEAUMONT           31.14N 88.88W
04/24/2021                   PERRY              MS   EMERGENCY MNGR

            WIDESPREAD TREES DOWN ACROSS BEAUMONT AND
            MCLAIN IN PERRY COUNTY. TIME ESTIMATED BASED
            ON RADAR.

&&

JEH
Local storm report, Apr 24, 3:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             THOMASVILLE             31.91N 87.74W
04/24/2021  E1.00 INCH       CLARKE             AL   EMERGENCY MNGR

            EM REPORTS QUARTER SIZE HAIL IN THOMASVILLE,
            AL AT CURRENT TIME.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:48 PM CDTFlash Flood WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more17 hr
Apr 24, 3:10 AM CDTSevere Thunderstorm WarningMOBWashington65 min
Apr 24, 3:48 AM CDTAreal Flood AdvisoryMOBClarke, Washington4 hr
Apr 24, 3:51 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington39 min
Apr 24, 4:25 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington50 min
Apr 24, 4:27 AM CDTTornado WarningMOBWashington13 min
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe44 min
Apr 24, 4:49 AM CDTSpecial Marine WarningMOB56 min
Apr 24, 5:09 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Escambia and 2 more51 min
Apr 24, 5:14 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile46 min
Apr 24, 5:42 AM CDTSpecial Marine WarningMOB93 min
Apr 24, 5:42 AM CDTSpecial Weather StatementMOBWilcox48 min
Apr 24, 5:51 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia54 min
Apr 24, 5:57 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile63 min
Apr 24, 6:20 AM CDTFlash Flood WarningMOBBaldwin, Mobile4 hr
Apr 24, 6:21 AM CDTTornado WarningMOBCovington, Crenshaw24 min
Apr 24, 6:42 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Crenshaw, Escambia48 min
Apr 24, 6:58 AM CDTSevere Thunderstorm WarningMOBBaldwin47 min
Apr 24, 7:00 AM CDTSpecial Weather StatementMOBMobile30 min
Apr 24, 7:30 AM CDTSpecial Weather StatementMOBCovington45 min
Apr 24, 9:22 AM CDTFlash Flood WarningMOBClarke6 hr
Apr 24, 11:16 AM CDTFlash Flood WarningMOBMobile5 hr
Apr 24, 11:21 AM CDTSpecial Weather StatementMOBEscambia39 min
Apr 24, 12:37 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington38 min
Apr 24, 12:46 PM CDTSevere Thunderstorm WarningMOBCovington44 min
Apr 24, 12:56 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington39 min
Apr 24, 1:17 PM CDTTornado WarningMOBCovington18 min
Apr 24, 1:19 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe45 min
Apr 24, 1:55 PM CDTSevere Thunderstorm WarningMOBCovington26 min
Apr 24, 2:29 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe46 min
Apr 24, 2:52 PM CDTTornado WarningMOBConecuh38 min
Apr 24, 2:58 PM CDTSpecial Weather StatementMOBChoctaw47 min
Apr 24, 3:15 PM CDTSevere Thunderstorm WarningMOBClarke45 min
Apr 24, 3:20 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw40 min
Apr 24, 3:27 PM CDTTornado WarningMOBClarke25 min
Apr 24, 3:41 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox49 min
Apr 24, 3:43 PM CDTSevere Thunderstorm WarningMOBClarke, Washington47 min
Apr 24, 3:46 PM CDTTornado WarningMOBMonroe, Wilcox44 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningMOBWashington46 min
Apr 24, 4:05 PM CDTAreal Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox4 hr
Apr 24, 4:10 PM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe50 min
Apr 24, 4:10 PM CDTTornado WarningMOBMonroe, Wilcox35 min
Apr 24, 4:28 PM CDTTornado WarningMOBButler27 min
Apr 24, 4:32 PM CDTSevere Thunderstorm WarningMOBClarke, Washington43 min
Apr 24, 4:34 PM CDTSevere Thunderstorm WarningMOBWashington20 min
Apr 24, 4:47 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw43 min
Apr 24, 4:51 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe39 min
Apr 24, 4:54 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw51 min
Apr 24, 4:59 PM CDTSevere Thunderstorm WarningMOBMonroe46 min
Apr 24, 5:20 PM CDTSevere Thunderstorm WarningMOBMobile40 min
Apr 24, 5:21 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw39 min
Apr 24, 5:24 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe66 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw64 min
Apr 24, 5:57 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile48 min
Apr 24, 6:05 PM CDTAreal Flood WarningMOBConecuh, Covington110 min
Apr 24, 6:24 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe29 min
Apr 24, 6:27 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia48 min
Apr 24, 6:29 PM CDTSevere Thunderstorm WarningMOBConecuh31 min
Apr 24, 6:33 PM CDTAreal Flood WarningMOBBaldwin, Conecuh, Covington, Escambia, Mobile, Monroe3 hr
Apr 23, 9:00 PM CDTSpecial Weather StatementMOBGeorge, Greene, Stone45 min
Apr 23, 9:44 PM CDTSpecial Weather StatementMOBWayne46 min
Apr 23, 11:09 PM CDTSpecial Weather StatementMOBPerry51 min
Apr 24, 1:12 AM CDTSevere Thunderstorm WarningMOBGreene, Perry63 min
Apr 24, 2:10 AM CDTSevere Thunderstorm WarningMOBGreene, Perry65 min
Apr 24, 2:23 AM CDTAreal Flood AdvisoryMOBGreene, Perry3 hr
Apr 24, 3:26 AM CDTFlash Flood WarningMOBGreene, Perry5 hr
Apr 24, 3:49 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone41 min
Apr 24, 9:42 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne21 days
Apr 24, 9:44 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry6 days
Apr 24, 9:46 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days

Nearby

Areal Flood Warnings in Alabama, 2021Areal Flood Warnings in Mississippi, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.